Alert archive / Mississippi / Flash Flood Warnings in 2005
Flash Flood Warning 42, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 5, 2005, 7:43 PM CDT for Lincoln County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2005, 7:43 PM CDT (00:43 UTC)
- Expired
- Jun 5, 2005, 9:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Lincoln County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 92 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 0.7 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1580 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1721 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KJAN 060046 FFWJAN MSC085-060245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE JACKSON MS 743 PM CDT SUN JUN 5 2005 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN LINCOLN COUNTY IN SOUTH CENTRAL MISSISSIPPI THIS INCLUDES THE CITY OF BROOKHAVEN * UNTIL 945 PM CDT * AT 743 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE POTENTIAL FOR FLASH FLOODING NEAR BROOKHAVEN. RADAR HAS ESTIMATED THAT 2 INCHES OF RAIN HAS FALLEN IN THE PAST 45 MINUTES. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO I-55 EXIT 42 NORTH BROOKHAVEN...I-55 EXIT 40 SOUTH BROOKHAVEN AND I-55 EXIT 41 HWY 550 AT BROOKHAVEN. ADDITIONAL RAINFALL AMOUNTS OF 2 INCHES ARE POSSIBLE IN THE WARNED AREA. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. LAT...LON 3145 9061 3153 9027 3170 9028 3170 9063 $$ CME
1 follow-up statement
000 WGUS74 KJAN 060132 FFSJAN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 831 PM CDT SUN JUN 5 2005 MSC085-060245- LINCOLN MS- 831 PM CDT SUN JUN 5 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 945 PM CDT FOR LINCOLN COUNTY... AT 827 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A THUNDERSTORM PRODUCING FLASH FLOODING OVER THE WARNED AREA. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO I-55 EXIT 42 NORTH BROOKHAVEN AND I-55 EXIT 41 HWY 550 AT BROOKHAVEN. RADAR HAS INDICATED THAT 3 TO 4 INCHES OF RAIN HAS ALREADY FALL AROUND BROOKHAVEN SINCE 730 PM. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLOODING. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 3145 9061 3153 9027 3170 9028 3170 9063 $$ CME
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 5, 2:39 PM CDT, 5 hours 4 minutes earlier.
Area forecast discussion, Jun 5, 2:39 PM CDT, 5 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 239 PM CDT SUN JUN 5 2005 .SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT) WELL DEFINED MCV MOVING NORTHEAST AT 17 KNOTS NOW JUST SE OF KLFK TX. EXTRAPOLATION HAS THIS FEATURE NEAR KIER IN WEST CENTRAL LA AT 00Z AND OVER OUR NORTHWEST ZONES BETWEEN KGLH AND KJAN AT 0800Z. RUC 0-2 KM THETA-E ADVECTION AND MOISTURE CONVERGENCE FIELDS HAS HANDLED THIS PRETTY WELL...SO EXPECT CONCENTRATED SHOWERS AND THUNDERSTORMS TO MOVE INTO SOUTHWEST AREA LATE THIS AFTERNOON AND EARLY THIS EVENING. SEA BREEZY MORE ACTIVE TODAY AS WELL...AND OUTFLOW FROM THUNDERSTORMS OVER SOUTHEAST MS NOW APPROACHING KHBG. WENT CLOSER TO NAM ON POPS TONIGHT THAN GFS...WHICH IS ABSURDLY LOW WITH LESS THAN 10 POPS MOST AREAS. MONDAY LOOKS PRETTY WET...AND RAISED POPS A BIT WITH HIGHEST IN THE SOUTH. PRECIPITABLE WATER VALUES INCREASE TO NEAR 2 SOUTH AND UPPER SHEAR AXIS WILL BE RIGHT OVER THE AREA. /#11 JPC/ (TUESDAY AND WEDNESDAY) A WEAKNESS IN THE UPPER-LEVEL RIDGE IS EXPECTED TO REMAIN JUXTAPOSED OVER THE LOWER MISSISSIPPI VALLEY INTO THE MIDDLE OF THE WEEK. WITH PRECIPITABLE WATER VALUES FORECAST TO RUN BETWEEN 1.5 AND 2 INCHES...850 MB THETA-E VALUES IN THE MID 330KS...AND SLIGHTLY COOLER 500 MB TEMPERATURES...SHOWER AND THUNDERSTORM CHANCES SHOULD BE ABOVE CLIMATOLOGY...DESPITE THE LACK OF SYNOPTIC SCALE FORCING. FOR THIS TIME OF YEAR...A NORMAL RAIN CHANCE SHOULD ROUGHLY BE 30 PERCENT. /#10/ .LONG TERM...THERE HAS BEEN A LITTLE DEBATE AS TO WHETHER THE RIDGE WEAKNESS WILL HOLD...OR IF THE UPPER-RIDGE WILL BUILD ACROSS THE AREA TOWARD THE END OF NEXT WEEK. MANY OF THE MEDIUM-RANGE MODELS SUGGEST THAT THE WEAKNESS IN THE UPPER-RIDGE WILL HOLD IN SOME SHAPE...FASHION...OR FORM. AS SUCH...NOT MUCH CHANGE IS FORSEEN IN THE WEATHER PATTERN THROUGH NEXT WEEKEND. UNFORTUNATELY...IT CANT BE THAT SIMPLE. HINTS ARE BEING THROWN BY THE MODELS THAT A TROUGH OF LOW PRESSURE MAY DEVELOP JUST EAST OF THE YUCATAN PENINSULA IN THE THURSDAY TIME FRAME THEN MIGRATE NORTHWARD BY NEXT WEEKEND. AFTER SEVERAL HEAD SCRATCHING MOMENTS WITH REGARD TO THIS SYSTEM (ESPECIALLY WITH ANY DEVELOPMENT AND FORECAST MOVEMENT ISSUES)...IVE DECIDED TO LEAVE RAIN CHANCES NEAR CLIMATOLOGY. THIS WILL JUST HAVE TO BE A WAIT-N-SEE GAME THIS FAR OUT...AS SHOWER AND THUNDERSTORM CHANCES MAY HAVE TO BE ADJUSTED ONE WAY OR THE OTHER DEPENDING ON HOW THIS THING EVOLVES. /#10/ && .AVIATION... NOT MUCH HAPPENED IN TERMS OF FOG LAST NIGHT...THOUGH LIFR DECK DID SHOW UP BRIEFLY AT KHBG AND IFR DECK AT KMEI. PESKY HAZE CONTINUES AT KGWO AND SEE NO REASON FOR IT TO GO AWAY NEXT 24 HOURS. THUNDERSTORMS ON OUTFLOW BOUNDARY AROUND KHBG A GOOD BET THIS AFTERNOON SO WENT WITH TEMPO GROUP THERE. ELSEWHERE...JUST VCTS AS PROBABILITY PROBABLY A BIT TOO LOW. WILL HAVE TO WATCH EVOLUTION OF POSSIBLE THUNDERSTORM CLUSTER IN THE NATCHEZ AREA THIS EVENING...BUT THIS WILL NOT LIKELY AFFECT ANY TAF SITES OVERNIGHT. WITH WITH MVFR VISIBILITY AND IFR CEILINGS MOST AREAS TONIGHT FIGURING AFTERNOON EARLY EVENING STORMS WOULD WET GROUND IN SEVERAL AREAS. ACTIVITY SHOULD INCREASE TOMORROW SO LOOK FOR BETTER CHANCES OF MVFR/IFR CONDITIONS BRIEFLY IN THUNDERSTORMS WITH 00Z TAF PACKAGE...ESPECIALLY FOR KJAN/KMEI/KHBG. /#11 JPC/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 87 71 87 / 30 50 30 40 MERIDIAN 70 87 70 87 / 30 50 30 50 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM/AVIATION: CRAVEN LONG TERM: BUTTS
Hazardous weather outlook, Jun 5, 2:18 PM CDT, 5 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 218 PM CDT SUN JUN 05 2005 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 061918- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 218 PM CDT SUN JUN 05 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IS NOT EXPECTED THROUGH THE EVENING OF SUNDAY JUNE 12. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:46 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 30 min |
| Jun 5, 8:05 PM CDT | Flash Flood Warning | JAN | Lawrence | 115 min |
| Jun 5, 9:13 PM CDT | Severe Thunderstorm Warning | JAN | Madison | 47 min |
Nearby
Flash Flood Warnings in Mississippi, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.